Iowa, 2011Lightning Strike in Iowa, June 21, 2011
June 21, 2011 · NWS DVN · 1 event in 1 county or zone
Lightning struck a tree which then fell onto a car in Marengo, IA at 130 am CDT June 21. This report was relayed by KCRG-TV.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a tree which then fell onto a car in Marengo, IA at 130 am CDT June 21. This report was relayed by KCRG-TV.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 20, 9:23 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 20, 9:23 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 PM CDT MON JUN 20 2011
.UPDATE...
LARGE SQUALL LINE /QLCS/ CONTINUES TRACKING EWD. PRESSURE FALLS AND
FORCING SUPPORT LINE TO SLOWLY WEAKEN ON SOUTHERN END WITH BEST
COVERAGE AND RISK FOR SOME MARGINAL SEVERE (MAINLY WIND)
NORTHWEST CWA BETWEEN 1 AM AND 4 AM. ALSO PRESSURE FALLS SUGGEST
SOME POTENTIAL FOR WARM ADVECTION WING TO DEVELOP IN ADVANCE OF
LINE ACROSS AREAS MAINLY ALONG AND NORTH OF HWY 30... AND BEST RISK
OF HEAVY RAINS THERE WITH REPEATED STORMS. DID LEAVE FLASH FLOOD
WATCH INTACT THOUGH COVERAGE AND SPEED OF MOVEMENT TO LIKELY KEEP
ANY HEAVY RAIN VERY LOCALIZED IN WATCH AREA.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-WARREN.
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jun 20, 3:29 PM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT MON JUN 20 2011
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212130-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
429 PM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TONIGHT
TONIGHT...THUNDERSTORMS WILL AGAIN BE LIKELY WITH SOME STORMS PRODUCING
HEAVY RAINFALL. RAINFALL OF 1 TO 4 INCHES IS POSSIBLE. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS SOUTH OF INTERSTATE 80 THIS
EVENING AND TUESDAY MORNING. A SECONDARY THREAT WILL BE ISOLATED
SEVERE STORMS WITH LARGE HAIL UP TO THE SIZE OF QUARTERS AND
STRAIGHT LINE WINDS UP TO 60 MPH.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY...STRONG TO SEVERE STORMS ARE LIKELY...MAINLY DURING THE
AFTERNOON AND EVENING. THE PRIMARY RISK APPEARS TO BE LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES. MORE
LOCALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL RIVER FLOODING
AND LOCALIZED FLASH FLOODING DUE TO ALREADY SATURATED SOILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ANY REPORTS OF HEAVY
RAINFALL GREATER THAN 1 INCH WOULD BE APPRECIATED.
HAASE
Lightning, Iowa
- When
- June 21, 12:30 AM CST
- Where
- Iowa County, Marengo
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 41.800, -92.070
Lightning struck a tree which then fell onto a car in Marengo, IA at 130 am CDT June 21. This report was relayed by KCRG-TV.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320334.